Journal of Applied Mathematics and Mechanics (about journal) Journal of Applied
Mathematics and Mechanics

Russian Academy of Sciences
 Founded
in January 1936
(Translated from 1958)
Issued 6 times a year
ISSN 0021-8928
(print version)

Russian Russian English English About Journal | Issues | Editorial Board | Contact Us
 


 Web hosting is provided
by the Ishlinsky Institute for
Problems in Mechanics
of the Russian
Academy of Sciences
IssuesArchive of Issues2015-1pp.54-63

Archive of Issues

Total articles in the database: 10390
In Russian (): 9591
In English (J. Appl. Math. Mech.): 799

<< Previous article | Volume 79, Issue 1 / 2015 | Next article >>
A.M. Linkov, "The particle velocity, speed equation and universal asymptotics for the efficient modelling of hydraulic fractures," J. Appl. Math. Mech. 79 (1), 54-63 (2015)
Year 2015 Volume 79 Issue 1 Pages 54-63
DOI 10.1016/j.jappmathmech.2015.04.018
Title The particle velocity, speed equation and universal asymptotics for the efficient modelling of hydraulic fractures
Author(s) A.M. Linkov (Saint Petersburg State Polytechnic University, Rzeszow University of Technology, linkoval@prz.edu.pl)
Abstract The theoretical rationale of the hydraulic fracture (HF) problem is revisited. It implies that the particle velocity is the primary physical quantity, the use of which has significant analytical and computational advantages over the conventional use of flux. The fundamental significance of the speed equation (SE) for the proper tracing of fracture propagation is emphasized. It appears that when the lag between the fracture contour and the fluid front is neglected, the asymptotic form of the continuity equation (CE) agrees identically with the SE for non-singular or weakly singular leak-off. For strongly singular leak-off of the Carter type, the asymptotic form of the CE yields a generalized speed equation. We show that for zero lag, the system, comprised of the asymptotic CE, the elasticity equation and fracture condition, defines the universal asymptotic solution (universal asymptotic umbrella) of the HF problem. Its remarkable property is that it depends solely on the local propagation speed. On one hand, this fact makes the HF problem ill-posed when neglecting the lag and trying to solve it as a boundary value problem for a fixed position of the front. On the other hand, when properly employed, it considerably facilitates analytical and numerical solutions. Specifically, one may use either highly efficient ɛ-regularization or inclusion of the SE as an additional equation with the front coordinate as an additional unknown what provides a well-posed dynamic problem. We show that the latter may be efficiently solved by a variety of methods including explicit and implicit level set methods. In view of the significance of the universal asymptotic umbrella, we derive a simple almost monomial universal solution applicable for any regime of HF propagation.
Received 03 April 2014
Link to Fulltext
<< Previous article | Volume 79, Issue 1 / 2015 | Next article >>
Orphus SystemIf you find a misprint on a webpage, please help us correct it promptly - just highlight and press Ctrl+Enter

101 Vernadsky Avenue, Bldg 1, Room 245, 119526 Moscow, Russia (+7 495) 434-2149 pmm@ipmnet.ru pmmedit@ipmnet.ru https://pmm.ipmnet.ru
Founders: Russian Academy of Sciences, Branch of Power Industry, Machine Building, Mechanics and Control Processes of RAS, Ishlinsky Institute for Problems in Mechanics RAS
© Journal of Applied Mathematics and Mechanics
webmaster
Rambler's Top100